Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I never had the clearest skin in the world. Around the age of 17 I started breaking out and with break outs I would develop some scarring. I was put on Tetracycline for awhile and my acne cleared up. I would still get the occasional zit, but nothing too crazy. But now Im 24 years old and noticed on my clear forehead was getting little white bumps that eventually took over my forehead and worked its way to the side of my face and my cheeks. these white bumps have turned to zits ever since. it's like i'm 17 all over again.

I paid a visit to my dermatologist and he prescribed something called "sulfamethoxazole-tmo DS Tabitp"

(Substituted for Septra DS Tablet). No topical creams, no nothing. Except to use witch hazel to somewhat tame the grease on my face.

I don't know whether the medication is making my face worse by working from the inside out or what. cam someone please shed some light on this. advice and insight is very welcome. thanks so much.

anxious,

me.

Share this post


Link to post
Share on other sites

I have severely overactive oil glands, and as you can imagine my face was COVERED with zits. I could wash my face and an hour later I swear it looked like I just slathered some Baby Oil on! I never had cystic acne, or 'pustules.' Just zits! Covering my whole face!!! And neck/chest. I was on Sulfamethoxazole for approximately two and a half years, I can't say it did nothing, but it certainly did not help much. However, everyone reacts differently to medication, so what didn't work for me could do wonders for you! Stay on it for however your doctor says, and if you feel as if it's doing nothing for you after awhile then ask to be switched to something else. Atleast give it 8 weeks to do something.

Share this post


Link to post
Share on other sites

hey!

i started taking sulfamethoxazole last monday. it has helped clear up my facial skin pretty much, but i had what i think was an allergic reaction pretty violently over the weekend. i had headaches, dizziness, and fatigue. and then yesterday i broke in an awful rash all over my body. it itched miserably for about 12 hours and still feels raw and tingly -- like sunburn everywhere. im thinking it'll go away over the next few days. i probably will stop taking it for a long time.

so for me at least sulfa- worked quickly but also caused pretty miserable side effects. just throwing this out there.

:)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×